MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT COAXIAL MINI ACCESS KIT
Catalog Number MAK401-E/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty procedure, while attempting vascular access, the radiologist was unable to advance the access wire into the patient's artery.The access site was abandoned.Prior to discharge the radiologist ordered an ultrasound scan of the primary access site.The ultrasound study demonstrated that a piece of the access wire may have detached within the patients right femoral artery.The radiologist informed the patient and family of the situation and consulted with other vascular surgeons about leaving the unidentified foreign body within the patient's artery.Due to the fact the artery was already occluded, the foreign body could not cause patient injury.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT COAXIAL MINI ACCESS KIT
Common Device Name
MINI ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
MDR Report Key9333517
Report Number3011642792-2019-00023
Device Sequence Number19359077
Product Code DRE
UDI-Device Identifier00884450088791
UDI-Public884450088791
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberMAK401-E/C
Device Lot NumberI1523621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/17/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1